It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board

  • What is wrong?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-16-2014, 01:55 AM   #1
    ElenaB
    Junior Member
    (female)
     
    Join Date: Sep 2009
    Location: New Zealand
    Posts: 34
    ElenaB HB User
    Chronic headaches and more

    Hi there, I have a few concerns regarding my addisons. I am a 20 year old female with primary addisons diagnosed at age 8 and no other known health conditions. I am currently on 10mg HC am, 5mg HC 1pm, and 100mcg florinef am. This is the lowest dose I have been on but I feel more comfortable at this level as any higher and I get cushings like symptoms, weight gain, poor sleep, and anxiety. However over the past two years, and the last few months in particular I have been struggling with several symptoms.
    The most chronicly intrusive being terrible headaches that are essentially 24/7. I go to sleep with one and wake up with one and nothing seems to relieve them. I have tried increasing fluid intake, improving diet, eating sugar, exercise, staying in bed, OTC painkillers, increased meds, decreased meds.... nothing works! They are the worst headaches I have ever had and feel like an aching pressure of high intensity over my face and temples, sometimes the whole head. Become worse upon small movement and particularly with exersion.
    Also chronic fatigue and weak feeling muscles making me want to just lie in one spot all day.
    Bit of anxiety, irritability, low mood, potential depression, some nausea, dizziness, a couple of fainting episodes, fast heart rate, strong intolerance to heat. All of these syptoms seem to come snd go in waves but essentially I feel pretty crap basically 95% of the time with one thing or another.
    I have had my iron checked and it was on the low side but still within normal range.
    Also I may have high blood pressure but very unsure about this as some doctors have suspected white coat bp where it spikes upon having it tested but isnt actually high. My renin levels are low, so theoretically that may mean i have low bp that appears high. Or perhaps its not white coat and is high after all.
    Last time I had my thyroid checked was about a year ago and that was fine

    Any ideas? Addisons related or something completely else? Changing my pills around a bit hasnt really worked for me. Thyroid? Brain tumour? Blood pressure? Sinusitis?

    Any theories will help as Im beginning to feel as this is all in my head and i just want to get on with and enjoy my life instead of dreading moving from my bed.

    Thanks for reading my novel of a post!
    Thanks in advance!

    Last edited by ElenaB; 01-17-2014 at 04:57 PM.

     
    The following user gives a hug of support to ElenaB:
    mothero2 (03-29-2014)
    Sponsors Lightbulb
       
    Old 02-02-2014, 02:33 AM   #2
    ElenaB
    Junior Member
    (female)
     
    Join Date: Sep 2009
    Location: New Zealand
    Posts: 34
    ElenaB HB User
    Question Re: What is wrong?

    Update in case other people read the above and have similar issues : went to a gp a few days ago and he felt none if it was related to Addison's (although he did have to google symptoms of adrenal crisis so he may not be very familiar with it - it isn't an every day disease after all). He also ruled out vision problems, depression, and a stroke. At the moment I am doing a three week trial of ibuprofen plus four times daily paracetamol. He said if this works, then the headaches are nothing serious and should go away with the treatment, otherwise if still present in three weeks to go see neurologist for MRI scan

     
    Old 02-02-2014, 08:12 AM   #3
    noevr
    Senior Veteran
    (female)
     
    Join Date: Feb 2007
    Location: Chester, VA
    Posts: 2,200
    noevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB User
    Re: What is wrong?

    Hi I wanted to share I'm secindary addisons I get headaches I take topomax 200 mg at nite but started st 25 slowly moved up.

    Also my endo never told me thr hydrocortisonr over long term can cause type ii diabetes!! So I'm slowly coming of my low dose of 25 mg. Seeing if my adrenals wake up. Cathy

     
    Old 02-02-2014, 07:05 PM   #4
    luvthesun
    Senior Member
    (female)
     
    Join Date: Jan 2009
    Location: San Jose, Ca USA
    Posts: 100
    luvthesun HB Userluvthesun HB Userluvthesun HB User
    Re: What is wrong?

    Hi Elena -

    I know you say you feel better on the 15 mg of hydrocortisone, but you may be undertreating your condition, as I've never heard of anyone feeling good on such a low dose. And often symptoms of too little cortisol can be mistaken for too much, and this is because when you're producing too little cortisol, your adrenal glands sense this as somewhat of a "danger" and so produce adrenaline to try and compensate for the necessary cortisol not being produced. And as we know, adrenaline doesn't make you feel the usual fatigue, etc. that we all associate with Addison's or Adrenal Insufficiency. So you think that your cortisol levels are fine.

    I only say this because headaches are such a huge sign of low cortisol, but I also realize that headaches are indicative of so many other conditions as well. I think a couple of the other very revealing symptoms of low cortisol are salt cravings/needs, hypoglycemia, low stamina, and difficulty with sleep & rising in the morning.

    Perhaps to give yourself peace of mind, you might consider asking your endo to do a 24 hour urine cortisol test. This way you can see exactly where you stand in the way of your cortisol level/dosing/etc.

    Take care...

    Sincerely,
    Mollie

     
    Old 02-03-2014, 02:00 AM   #5
    noevr
    Senior Veteran
    (female)
     
    Join Date: Feb 2007
    Location: Chester, VA
    Posts: 2,200
    noevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB User
    Re: What is wrong?

    Hi I wanted to say I was given the flournef to try and it gave me terrible headaches and I felt awful. Ask your phmacist. Cathy

     
    Closed Thread

    Tags
    addison's, confused, headaches, medications, symptoms



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 06:55 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!